Alert archive / Florida / Flash Flood Warnings in 2009

Flash Flood Warning 1, NWS Melbourne, FL

May 22, 2009Volusia County, Florida

NWS Melbourne, FL issued this flash flood warning at May 22, 2009, 8:07 AM EDT for Volusia County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2009, 8:07 AM EDT (12:07 UTC)
Expired
May 22, 2009, 11:00 AM EDT
In force
3 hr
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Flood severity
None

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 121 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 0.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1025 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1025 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KMLB 221207
FFWMLB
FLC127-221500-
/O.NEW.KMLB.FF.W.0001.090522T1207Z-090522T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
807 AM EDT FRI MAY 22 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN VOLUSIA COUNTY IN FLORIDA...
  THIS INCLUDES THE CITIES OF...NEW SMYRNA BEACH...SOUTH DAYTONA...
  PORT ORANGE...PONCE INLET...ORMOND BEACH...HOLLY HILL...
  EDGEWATER...DAYTONA BEACH...

* UNTIL 1100 AM EDT.

* AT 805 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A PERSISTENT BAND OF SHOWERS AND STORMS MOVING ONSHORE FROM THE 
  ATLANTIC. THIS RAINFALL IS MOVING INTO AN AREA THAT HAS ALREADY
  RECEIVED TORRENTIAL RAINFALL AMOUNTS IN THE PAST FEW DAYS AND 
  THE ADDITIONAL RAINS WILL ACT TO FURTHER WORSEN AN ALREADY 
  SERIOUS FLOODING SITUATION. ADDITIONAL RAINFALL AMOUNTS OF 
  TWO TO FOUR INCHES WITH ISOLATED HIGHER AMOUNTS MAY OCCUR THROUGH
  LATE MORNING. PERSONS IN THESE AREAS SHOULD TAKE QUICK ACTION TO
  PROTECT LIFE AND PROPERTY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. 

&&

LAT...LON 2943 8109 2925 8100 2915 8096 2910 8091
      2908 8091 2906 8089 2897 8084 2898 8089
      2897 8088 2896 8089 2894 8108 2926 8125
      2927 8124 2927 8115 2941 8116

$$

52
2 follow-up statements
000 
WGUS72 KMLB 221337
FFSMLB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
937 AM EDT FRI MAY 22 2009

FLC127-221500-
/O.CON.KMLB.FF.W.0001.000000T0000Z-090522T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VOLUSIA-
937 AM EDT FRI MAY 22 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT FOR
NORTHEASTERN VOLUSIA COUNTY...

AT 935 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE PERSISTENT SHOWERS MOVING OVER THE WARNED AREA.

DOPPLER RADAR AND SURFACE OBSERVATIONS INDICATE MORE THAN TWO INCHES 
OF ADDITONAL RAINFALL HAS OCCURRED IN DAYTONA BEACH INCLUDING 
LOCATIONS NEAR THE DAYTONA BEACH INTERNATIONAL SPEEDWAY SINCE 
SUNRISE THIS MORNING. BANDS OF HEAVY SHOWERS MOVING IN FROM THE 
ATLANTIC WILL PRODUCE ADDITIONAL HEAVY RAINFALL FROM AROUND 
EDGEWATER AND NEW SMYRNA BEACH NORTHWARD TO PORT ORANGE...DAYTONA 
BEACH AND ORMOND BEACH THROUGH THE LATE MORNING. THE HEAVY SHOWERS 
MAY PRODUCE AROUND TWO INCHES OF ADDITIONAL RAIN AS THEY PASS...WITH 
HIGHER AMOUNTS THAT COULD EXCEED THREE INCHES WHERE CELLS TRAIN 
ACROSS THE SAME AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW 
INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 2943 8109 2925 8100 2915 8096 2910 8091
      2908 8091 2906 8089 2897 8084 2898 8089
      2897 8088 2896 8089 2894 8108 2926 8125
      2927 8124 2927 8115 2941 8116

$$

GLITTO
000 
WGUS72 KMLB 221455
FFSMLB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1055 AM EDT FRI MAY 22 2009

FLC127-221501-
/O.EXP.KMLB.FF.W.0001.000000T0000Z-090522T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VOLUSIA-
1055 AM EDT FRI MAY 22 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 AM EDT FOR
NORTHEASTERN VOLUSIA COUNTY...

...AREAL FLOOD WARNING CONTINUES FOR ALL OF VOLUSIA COUNTY UNTIL 615 
PM EDT...

AREAS THAT ALREADY HAVE FLOODING OCCURRING OR ARE APPROACHING 
FLOODING WILL REMAIN VULNERABLE TO ADDITIONAL HEAVY SHOWER BANDS 
THAT MAY REDEVELOP THROUGH THE AFTERNOON...AND ADDITIONAL FLASH 
FLOODING WARNINGS MAY BECOME NECESSARY. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 2943 8109 2925 8100 2915 8096 2910 8091
      2908 8091 2906 8089 2897 8084 2898 8089
      2897 8088 2896 8089 2894 8108 2926 8125
      2927 8124 2927 8115 2941 8116

$$

52

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at May 22, 4:40 AM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 22, 4:40 AM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
440 AM EDT FRI MAY 22 2009

.DISCUSSION...

TODAY...
A WELL STACKED STORM SYSTEM OVER THE GOMEX WILL DRIFT NW TOWARD THE
LA/MS COAST THRU 12Z SAT AS IT RIDES AROUND THE BASE OF A DLM RIDGE
OVER THE SRN PLAINS AND THE MID SOUTH.  INTERACTION BETWEEN THESE
TWO WX SYSTEMS WILL MAINTAIN A DEEP AND STRONG SERLY FLOW ACROSS THE
REGION...WHICH IN TURN WILL CONTINUE TO TAP A POCKET OF TROPICAL
MOISTURE OVER HISPANIOLA AND THE N CARIB.  NMRS SHRAS/SCT TSRAS
EXPECTED AGAIN TODAY WITH A NEARLY SATURATED AIRMASS OVER THE
CENTRAL PENINSULA.

SVR THREAT HAS DIMINISHED SOMEWHAT AS H50 TEMPS HAVE WARMED TO
-9C...A TREND THAT SHOULD CONTINUE AS S/SWRLY WINDS ALOFT PULL
WARMER MID LVL AIR UP FROM THE CARIB.  MID LVL VORTICITY PATTERN IS
NOT AS ORGANIZED EITHER.  NEVERTHELESS...SVR WX CANNOT BE RULED OUT
AS AN INTRUSION OF DRY MID LVL AIR OFF THE KMFL SOUNDING COUPLED
WITH SFC DEWPOINTS IN THE U60S/L70S WILL KEEP THE LCL AIRMASS
DESTABILIZED.  FURTHERMORE...SKIES HAVE BEEN BREAKING OUT OVER THE
SRN PENINSULA OVER THE PAST SEVERAL HRS...SO SFC HEATING WILL BE
HIGH AFT SUNRISE.

SFC PGRAD ACROSS THE STATE NOT AS TIGHT AS IN RECENT DAYS AS THE
GULF LOW DRIFTS AWAY FROM THE STATE....THOUGH STILL TIGHT ENOUGH TO
SUPPORT BREEZY CONDITIONS ALONG THE COAST.  A WELL MIXED
AIRMASS...AN ONSHORE BREEZE...AND EXTENSIVE CLOUD COVER WILL
CONTINUE TO KEEP MAX TEMPS IN THE U70S/M80...5-10F BLO CLIMO.

TONIGHT...
THE WRN EXTENSION OF THE RIDGE WILL COLLAPSE THIS EVENING AS A
FRONTAL TROF OVER THE CENTRAL PLAINS ERODES THE AXIS ON ITS NRN
FLANK...WHILE THE GOMEX LOW ERODES IT FROM THE SOUTH.  THIS WILL
ALLOW THE LCL PGRAD TO SLACKEN...RESULTING IN DIMINISHED DLM
MOISTURE ADVECTION.  WILL NEED TO KEEP SCT SHRAS IN THE FCST THRU
THE OVERNIGHT PD...HOWEVER...AS THE SERLY FLOW STILL WILL BE DEEP
AND STRONG ENOUGH TO PUSH NOCTURNAL SHRAS ONSHORE AND WELL INLAND.
HIGH CLOUD COVER AND ONSHORE FLOW WILL KEEP TEMPS IN THE L70S...5F
BLO CLIMO.

SAT-THURS...
FORECAST INTO THE HOLIDAY WEEKEND CONTINUES TO BE A MATTER OF THE
TIMING AND STRENGTH OF THE LOW CURRENTLY OVER THE GOMEX. MODELS ARE
ALL CLOSE IN POSITIONING IT NEAR THE LOUISIANA COAST BY SATURDAY
AFTERNOON...LESSENING ITS IMPACT OVER CENTRAL FLORIDA. THOUGH THE
PRESSURE GRADIENT WILL SLACKEN...THE BROAD SOUTH-SOUTHEASTERLY FLOW
AROUND THE LOW WILL CONTINUE TO PULL UP ABUNDANT MOISTURE FROM THE
SOUTH...WITH MODELS KEEPING PWATS UP NEAR 1.8 OR HIGHER OVER THE
REGION THROUGH EARLY NEXT WEEK.

WITH THE LOW FOCUS TO BE FAIRLY WELL INLAND INTO THE DEEP SOUTH BY
SUNDAY...THE MAIN FOCUS OF RAIN WILL HAVE SHIFTED FROM THE TRAINING
RAIN BANDS OF THE PAST FEW DAYS TO A MORE SUMMER-LIKE PATTERN OF
AFTERNOON SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE SEABREEZE.
FLOW WILL REMAIN GENERALLY SOUTH-SOUTHEAST INTO EARLY NEXT
WEEK...WHICH WILL FOCUS THE HIGHEST CHANCES FOR STORMS OVER THE
INTERIOR AS THE EC SEABREEZE PUSHES INLAND FAIRLY QUICKLY.
CONTINUING ABUNDANT MOISTURE MOISTURE WILL CONTINUE TO KEEP RAIN
CHANCE ABOVE CLIMO AT 40 TO 50 PERCENT.

EXTENSIVE CLOUD COVER AND ONSHORE FLOW WILL KEEP TEMPERATURES NEAR
OR SLIGHTLY BLO CLIMO THRU THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...SCT MVFR SHRAS/ISOLD IFR SHRAS AND TSRAS THRU 22/12Z.
SHRAS INCREASING AFT 22/12Z...BCMG NMRS ACRS THE STATE BY 22/18Z
WITH ISOLD +TSRA G40KTS PSBL...CONT THRU 23/00Z.  SCT MVFR
SHRAS/ISOLD IFR TSRAS AFT 23/00Z CONT THRU 23/12Z.

&&

.MARINE...NEARSHORE BUOYS MEASURING 5-7FT SEAS...OFFSHORE BUOYS
8-10FT SEAS IN THE PRESENCE OF A FRESH TO STRONG ERLY BREEZE.  WINDS
WILL SHIFT GRADUALLY TO THE SE THRU 00Z SAT AS THE STORM CENTER OVER
THE GOMEX RIDES AROUND THE BASE OF THE ATLC RIDGE AND MAINTAINS A
LCLY TIGHT PGRAD.  THE PGRAD WILL SLACKEN A BIT OVERNIGHT AS THE
LOW DRIFTS TOWARD THE MOUTH OF THE MS RIVER...ALLOWING WINDS/SEAS TO
DIMINISH SLOWLY.  A LONG ERLY FETCH OVER THE ATLC SHOULD ADVECT A
LARGE ENOUGH SWELL COMPONENT INTO THE LCL ATLC TO MAINTAIN SCA
CONDITIONS INTO DAYBREAK SAT...WILL EXTEND THE SCA THRU 23/14Z.

SAT-TUES...PRESSURE GRADIENT BETWEEN THE DEPARTING LOW MOVING INTO
THE CENTRAL GULF COAST AND HIGH PRESSURE OVER THE EASTERN SEABOARD
WILL CONTINUE TO BRING E-SE WINDS AT AROUND 15 TO 20 KTS INTO
SATURDAY. GRADIENT WILL REMAIN TIGHT ENOUGH TO KEEP WINDS AROUND
15KTS THROUGH SAT EVENING BEFORE DIMINISHING INTO EARLY NEXT WEEK.
SEAS WILL DIMINISH AS WELL...BUT WILL REMAIN NEAR OR ABV SCA
CRITERIA THRU 00Z SUN AS THE LONG ERLY FETCH LENGTH OVR THE ATLC
PUSHES A MODERATE SWELL INTO THE FL ATLC COAST.

&&

.HYDROLOGY...ST JOHNS RIVER AT ASTOR IS CURRENTLY AT FLOOD STAGE
(2.8 FT). FCST BRINGS DELAND WITHIN .5 FT OF ACTION STAGE NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  79  72  82  72 /  70  50  60  30
MCO  83  70  86  71 /  70  50  60  30
MLB  81  74  84  73 /  70  50  60  30
VRB  81  74  84  72 /  70  50  60  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THIS EVENING FOR COASTAL VOLUSIA-INDIAN
     RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
     OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
     SOUTHERN LAKE-ST. LUCIE.

     HIGH SURF ADVISORY UNTIL 10 AM EDT THIS MORNING FOR COASTAL
     VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN
     BREVARD-ST. LUCIE.

     COASTAL FLOOD ADVISORY UNTIL 10 AM EDT THIS MORNING FOR COASTAL
     VOLUSIA.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT SATURDAY FOR COASTAL
WATERS      FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20
NM-     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT
20      NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO      VOLUSIA
BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS      FROM SEBASTIAN
INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-     WATERS FROM VOLUSIA
BREVARD COUNTY LINE TO SEBASTIAN INLET      20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 AM TO 10 PM EDT
     SATURDAY FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN
     INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM
     VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
     OFFSHORE.

&&

SHORT TERM...BRAGAW
LONG TERM....MOSES
AVIATION...BRAGAW
Hazardous weather outlook, May 22, 6:32 AM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
632 AM EDT FRI MAY 22 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-222245-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
632 AM EDT FRI MAY 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A MODERATE THREAT FOR SEVERE THUNDERSTORMS AND BRIEF TORNADOES
WILL REMAIN OVER EAST CENTRAL FLORIDA TODAY. DAYTIME HEATING
COUPLED WITH COOL TEMPERATURES ALOFT WILL INCREASE THE CHANCE FOR
THUNDERSTORM ACTIVITY...ESPECIALLY BETWEEN ORLANDO AND LAKE
OKEECHOBEE. DEEP ATMOSPHERIC MOISTURE AND CONVECTIVE ORGANIZATION
SUPPLIED BY A STORM SYSTEM OVER THE GULF OF MEXICO WILL ALLOW
NUMEROUS STORMS TO DEVELOP...WITH A FEW BECOMING STRONG. BRIEF
TORNADOES AND LANDFALLING WATERSPOUTS WILL BE POSSIBLE ALONG THE
COASTAL ZONE FROM FLAGLER BEACH TO JUPITER INLET...AND IN THE
VICINITY OF LAKE OKEECHOBEE.

...FLOOD IMPACT...
THE FLOOD THREAT IS HIGH FOR VOLUSIA COUNTY AS WELL AS NORTH
LAKE...NORTH SEMINOLE...AND FAR NORTHERN ORANGE COUNTY. AN AREAL
FLOOD WARNING CONTINUES FOR VOLUSIA COUNTY THROUGH 8:00 PM
TONIGHT...AND A FLOOD WATCH IS IN EFFECT FOR THE REMAINDER OF EAST
CENTRAL FLORIDA THROUGH 8:00 PM AS WELL. ADDITIONAL HEAVY RAIN
WILL OCCUR TODAY AND TRAIN OVER FLOODED AREAS...AGGRAVATING THE
ONGOING SITUATION.

...COASTAL FLOOD IMPACT...
A COASTAL FLOOD ADVISORY CONTINUES THROUGH 8:00 PM FOR RESIDENTS
ALONG THE ALONG THE VOLUSIA COUNTY COAST. FRESH TO STRONG ONSHORE
WINDS ACROSS THE ATLANTIC AND MODERATE SWELLS WILL IMPACT THE
COAST OF VOLUSIA COUNTY TODAY. THE SWELLS WILL PREVENT AN
EFFECIENT DISCHARGE FROM THE PONCE INLET INTO THE ATLANTIC OCEAN.
THE DAYTONA BEACH AIRPORT HAS RECORDED MORE THAN 17 INCHES OF RAIN
IN THE PAST 4 DAYS. ADDITIONAL HEAVY RAIN WILL BE POSSIBLE AGAIN
TODAY. THE RUNOFF FROM HEAVY RAIN INTO THE INTRACOASTAL WATERWAY
AND GUSTY ONSHORE FLOW WILL RAISE WATER LEVELS...ESPECIALLY NORTH
OF THE INLET. THIS MAY IMPACT LOW AREAS ALONG THE RIVER WITH MINOR
FLOODING.

...RIP CURRENT IMPACT...
FRESH TO STRONG EAST TO SOUTHEAST WINDS WILL DRIVE A MODERATE SWELL
TOWARD THE COAST WITH HIGH SURF CONDITIONS CONTINUING. THESE
FACTORS WILL ELEVATE THE RIP CURRENT RISK TODAY. THE THREAT WILL
BE HIGHEST THROUGH 1:00 PM DURING THE OUTGOING TIDE.  BEACHGOERS
ARE URGED TO STAY OUT OF THE WATER TODAY.

...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED THUNDERSTORMS OVER THE MARINE AREAS MAY PRODUCE LOCAL
WIND GUSTS ABOVE 35 KNOTS...WITH ISOLATED GUSTS NEAR 50 KNOTS.

...WATERSPOUT IMPACT...
MARINE THUNDERSTORMS MAY PRODUCE WATERSPOUTS OVER THE ATLANTIC
AND THE INTRACOASTAL WATERWAY AS THEY MOVE ONSHORE.

...WIND AND SEA IMPACT...
A LOW PRESSURE SYSTEM OVER THE GULF OF MEXICO WILL COMBINE WITH A
HIGH PRESSURE RIDGE OVER THE MID ATLANTIC TO PRODUCE A FRESH TO
STRONG EAST TO SOUTHEAST BREEZE OVER THE COASTAL WATERS WITH
OCCASIONAL GUSTS TO 30 KNOTS. SEAS WILL RANGE FROM 5 TO 7 FEET
NEARSHORE...AND 8-10 FEET OFFSHORE. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT FOR ALL OF THE EAST CENTRAL FLORIDA WATERS.

...RIVER FLOOD IMPACT...
GENEROUS RAINS HAVE FALLEN OVER THE SAINT JOHNS RIVER BASIN THIS
PAST WEEK. CURRENT AND PROJECTED RIVER STAGES AT LAKE HARNEY...
SANFORD...AND DELAND ARE NOT YET A CONCERN. HOWEVER...GIVEN THE
AMOUNT OF RAIN IN VICINITY OF ASTOR AS WELL AS THE WINDS AND
SWELLS INHIBITIING THE DISCHARGE...THE RIVER NEAR ASTOR WILL
CONTINUE TO SLOWLY RISE TODAY AND MAY PRODUCE MINOR FLOODING.

PLEASE SEE THE LATEST RIVER FORECAST AT ASTOR FOR THE LATEST
INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE WINDS WILL WEAKEN THROUGH THE WEEKEND AS THE LOW MOVES UP THE
MISSISSIPPI RIVER VALLEY. THE AREA WILL GRADUALLY TRANSITION INTO
A MORE TRADITIONAL SUMMERTIME PATTERN WITH SCATTERED AFTERNOON
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 4:44 AM EDTSmall Craft Advisory for Hazardous SeasMLB53 hr
May 22, 6:22 AM EDTAreal Flood WarningMLBVolusia52 hr
May 22, 9:11 AM EDTSpecial Marine WarningMLB79 min
May 22, 11:41 AM EDTSpecial Marine WarningMLB94 min
May 22, 1:45 PM EDTTornado WarningMLBOsceola33 min
May 22, 1:57 PM EDTSpecial Marine WarningMLB63 min
May 22, 2:58 PM EDTAreal Flood AdvisoryMLBBrevard, Lake, Orange, Osceola, Seminole, Volusia92 min
May 22, 3:12 PM EDTAreal Flood WarningMLBOrange78 min
May 22, 4:01 PM EDTFlash Flood WarningMLBVolusia119 min

Nearby

Flash Flood Warnings in Florida, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.